Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Modular congruences and the Brown-McCoy radical for semigroups

Author: D. R. LaTorre
Journal: Proc. Amer. Math. Soc. 29 (1971), 427-433
MSC: Primary 20.93
MathSciNet review: 0280631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Brown-McCoy radical $ {R_{{G^0}}}$ for semigroups with zero is characterized in terms of modular two-sided congruences. The general notion of the $ \mathcal{C}$-radical of a semigroup is used to prove that $ {R_{{G^0}}}$ is the $ {\rho _s}$-class containing zero, where $ {\rho _s}$ is the intersection of all modular maximal two-sided congruences of S. Thus when $ {\rho _s}$ is the identity relation, $ {R_{{G^0}}} = 0$ and S is isomorphic to a subdirect product of congruence-free semigroups with zero and identity. We also link $ {R_{{G^0}}}$ to representation theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.93

Retrieve articles in all journals with MSC: 20.93

Additional Information

Keywords: Brown-McCoy radical, congruence-free semigroups, modular congruences, radical theory for semigroups
Article copyright: © Copyright 1971 American Mathematical Society